Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 80, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 22, 2019, 11:12 AM CDT for Jackson County, Iowa; Carroll County, Jo Daviess County, Illinois. It took effect at Mar 26, 2019, 7:00 PM CDT. It was in force for 45 days.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2019, 11:12 AM CDT (16:12 UTC)
- In effect from
- Mar 26, 2019, 7:00 PM CDT
- Expired
- May 10, 2019, 10:32 AM CDT
- In force
- 45 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IA, Carroll County, IL, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Bellevue (BLVI4).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05416100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 6:37 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 22, 6:37 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 637 AM CDT Fri Mar 22 2019 ...AVIATION UPDATE... .SYNOPSIS... Issued at 234 AM CDT Fri Mar 22 2019 GOES satellite imagery showed clear skies across a large portion of the Midwest. High pressure was centered in south-central Canada but extended well to the south. Recent surface observations in eastern Iowa and northwest Illinois had temperatures ranging from the mid 30s to lower 40s with WNW winds around 10 mph. && .SHORT TERM...(Today through Saturday) ISSUED AT 234 AM CDT Fri Mar 22 2019 Nice and dry weather is expected through the first half of the weekend. Today Steady north winds and 925-850mb cold air advection will be offset by plenty of sun, which will help boost temps into the mid to upper 40s in the north and low to mid 50s further south. High pressure and light winds, along with a dry air mass, will allow temperatures to fall into the 20s tonight. Saturday After a chilly start in the morning, temps will quickly rebound into the low to mid 50s for afternoon highs. A developing area of light rain may reach the far southwest forecast area late in the afternoon, but most of the wet weather should hold off until Saturday night. Uttech .LONG TERM...(Saturday Night through Thursday) ISSUED AT 234 AM CDT Fri Mar 22 2019 The long term period has relatively quiet weather forecast with active weather bookending the period. The first system will occur Saturday night into Sunday across the area, the second system looks to occur Thursday and Friday. Overall a warming trend with temperatures are expected through the period as temps into the 60s look likely Thursday across the area. While temperatures at the beginning of the work week look to be cooler, a higher sun angle means that the warmth of the sun will lead to more enjoyable sensible weather. Overall setup of the first system is a closed H5 circulation with the low nearly stacked west of the area. Weak prefrontal waves will aide in bringing in warmer more moist air to the area. As the closed system approaches the area, the upper level wave is sheared out and rapidly moves east of the area through Sunday evening. This means that overall forcing for the system will be weak. Looking at the thermodynamics of the system, guidance has MUCAPE south of I80 on Sunday. This CAPE may translate into heavier showers across the area and even possibly a rumble or two of thunder. As previous shifts mentioned, guidance does have heavier bands of QPF than the general 0.25 to 0.50 that we are advertising for the event. We should be able to handle the 0.25 to 0.50 inches of rain from a hydro perspective. I wouldn't be surprised if some areas see close to one inch of QPF from this system. Confidence remains low where the heaviest QPF could set up, so will not change QPF with this forecast. This will be a target of opportunity for later shifts. Late next week, guidance differs on the momentum field and thus the timing of the system. That said they both agree on cyclogenesis occurring close to the area. Early looks at the temp fields suggest warm temps across the area. We could see thunder with this system along with heavier QPF owing to the stronger upper level wave. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) ISSUED AT 636 AM CDT Fri Mar 22 2019 No changes to the previous forecast: VFR will prevail through this TAF period. High pressure will lead to light winds, unrestricted visibilities, and little in the way of clouds. && .HYDROLOGY... Issued at 850 PM CDT Thu Mar 21 2019 Active melting of the snow pack across Minnesota, Wisconsin and northern Iowa is expected this weekend as above normal temperatures move into the Midwest. Latest NOHRSC analysis shows an average of 3- 4 inches of water equivalent locked up in the snowpack, with large swaths over 5 inches across portions of northwest Wisconsin and eastern Minnesota. Beyond this weekend, there has been a persistent signal suggesting temperatures will cool to around normal late this month and into early April as more zonal to northwesterly flow is favored. Snowmelt would continue across Minnesota, Wisconsin and northern Iowa but at a slower rate. Long range outlooks from the Climate Prediction Center continue to indicate a risk of above normal precipitation and eventually above normal temperatures through mid April. However, the highest risk for heavy precipitation continues to be from the southern Plains east into the deep south. Forecast models are indicating a storm system occurring late this weekend and into early next week. At this time, the risk for heavy precipitation is from Kansas across Missouri and into southern Illinois. Current river status: Most tributary rivers have crested and are falling. The three exceptions remain the Wapsipinicon River near DeWitt (which will remain near crest through early Sunday), the Cedar River downstream of Cedar Bluff, and the Iowa River from Columbus Junction to the mouth of the Mississippi. On the Mississippi, flow contributions from tributary rivers are combining with the first crest to slowly push river levels higher from Burlington on south to Gregory Landing. **Updated** Have issued a flood warning for higher severity on the Mississippi River at Muscatine where the river is expected to reach major flood stage of 20 feet by Monday morning. Additional flow is working its way down the Mississippi from Guttenberg down through Keithsburg. This flow is routed water from the upper Mississippi and its tributaries that was already in the river system. This flow will keep the Mississippi high along its length. There will likely be a another crest along the Mississippi and its tributary rivers when the snow across Minnesota, Wisconsin and northern Iowa melts. While the timing of this flood crest is uncertain, the most likely time frame is April 10th through the 25th. If temperatures across the Midwest are warmer than the current forecasts and outlooks, the next flood crest may move forward by 7 to 10 days. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...Gibbs AVIATION...Uttech HYDROLOGY...Haase/Speck
Hazardous weather outlook, Mar 22, 3:13 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 313 AM CDT Fri Mar 22 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 313 AM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Widespread moderate to major flooding is underway on most area rivers. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Moderate to major flooding of many areas rivers will continue through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
River Flood Warnings in Illinois, 2019River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.